U.S. doctors online nowAsk doctors free
Trenton, TN
A 42-year-old female asked:

i have severe diarrhea after gallbladder removal. questrin and whelcol helps for a short time but still have major problems with diarrhea?

2 doctor answers3 doctors weighed in
Dr. Andres Katz
Vascular Surgery 49 years experience
Be patient: Rather uncommon diarrhea after cholecystectomy is well described. Continue with current regimen and wait. Most of the times it resolves. Lomotil (diphenoxylat and atropine) helps control partially.
Dr. Tracy Berg
General Surgery 32 years experience
Bile diarrhea: After gallbladder removal or ERCP sphincterotomy bile enters the upper intestine more freely. Bile can be irritating to the intestine and colon in some people and you may be one of those sensitive to bile. Questran (cholestyramine) is a bile binder and usually manages this type of diarrhea. You may increase your questran (cholestyramine). Okay to check with your surgeon and GI doc about this problem.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 32-year-old member asked:

Could supplements and vitamins be causing me to have green watery stools in my second trimester?

2 doctor answers4 doctors weighed in
Dr. Jeffrey Gladd
Preventive Medicine 20 years experience
No: While anything is possible, it is unlikely. It could be a virus. I would suggest starting a probiotic (good bacteria). This should help balance the digestive system out, but also there is a study that showed that women who took a probiotic during the second half of pregnancy had children with less risk of allergy concerns.
A 21-year-old member asked:

Are nausea and vomiting common symptom of gallbladder disease?

3 doctor answers6 doctors weighed in
Dr. Jeffrey Crespin
Gastroenterology 28 years experience
Yes: Common signs of gall stones are nausea, vomiting and right upper quadrant pain.
A 21-year-old member asked:

My child has gastroenteritis, my breastfeeding increases his diarrhea. Should I stop breastfeeding?

2 doctor answers7 doctors weighed in
Dr. Rahil Malik
Obstetrics and Gynecology 10 years experience
No: Breastfeeding is the best choice for your baby. However, if it persists, you should speak to the pediatrician to see if any further work up may be necessary to rule out any metabolic disorders.
Dr. Linda DiMeglio
Pediatric Endocrinology 28 years experience
Watch to.o to make sure he does not get dehydrated. Should have tears, saliva, and wet diapers.
Mar 1, 2013
A 30-year-old member asked:

What could cause constant loose bowel movements?

1 doctor answer1 doctor weighed in
Dr. Yash Khanna
Family Medicine 57 years experience
Many causes: It can be due to many causes infections viruses and bacteria parasitic infestations like giardia, amoeba and cryptosordium lactose intolerance if you cosume diary products malabsorption syndromes like celiac disease inflammatory bowel disease like crohns disease&ulcerative colitis.
Cerritos, CA
A 23-year-old female asked:

My 16 year old sister suffers every few months with extreme cramps , vomiting and diarrhea during her period . Will this ever go away?

1 doctor answer3 doctors weighed in
Dr. Michael H. T. Sia
Pediatrics 31 years experience
See her doctor: Use of medications like Ibuprofen (advil/motrin) or naproxyn (aleve) started at the onset of her period may help decrease her symptoms. Have your sister see her doctor about other options to improve her menstrual cycles, .

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Oct 12, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.